Electronic Journal of Probability

Brownian excursions, stochastic integrals, and representation of Wiener functionals

Jean Picard

Full-text: Open access

Abstract

A stochastic calculus similar to Malliavin's calculus is worked out for Brownian excursions. The analogue of the Malliavin derivative in this calculus is not a differential operator, but its adjoint is (like the Skorohod integral) an extension of the Itô integral. As an application, we obtain an expression for the integrand in the stochastic integral representation of square integrable Wiener functionals; this expression is an alternative to the classical Clark-Ocone formula. Moreover, this calculus enables to construct stochastic integrals of predictable or anticipating processes (forward, backward and symmetric integrals are considered).

Article information

Source
Electron. J. Probab., Volume 11 (2006), paper no. 8, 199-248.

Dates
Accepted: 12 March 2006
First available in Project Euclid: 31 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1464730543

Digital Object Identifier
doi:10.1214/EJP.v11-310

Mathematical Reviews number (MathSciNet)
MR2217815

Zentralblatt MATH identifier
1112.60043

Subjects
Primary: 60H05: Stochastic integrals
Secondary: 60J65: Brownian motion [See also 58J65]

Keywords
Brownian excursions Malliavin calculus stochastic integrals stochastic integral representation anticipating calculus

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Picard, Jean. Brownian excursions, stochastic integrals, and representation of Wiener functionals. Electron. J. Probab. 11 (2006), paper no. 8, 199--248. doi:10.1214/EJP.v11-310. https://projecteuclid.org/euclid.ejp/1464730543


Export citation

References

  • Blumenthal, Robert M. Excursions of Markov processes. Probability and its Applications. Birkhäuser Boston, Inc., Boston, MA, 1992. xii+275 pp. ISBN: 0-8176-3575-0
  • Dellacherie, Claude; Maisonneuve, Bernard; Meyer, Paul-André. Probabilités et potentiel. (French) Chapitres XVII à XXIV. Hermann, Paris, 1992.
  • Duquesne, Thomas; Le Gall, Jean-François. Probabilistic and fractal aspects of Lévy trees. Probab. Theory Related Fields 131 (2005), no. 4, 553–603.
  • Le Gall, Jean-François. Brownian excursions, trees and measure-valued branching processes. Ann. Probab. 19 (1991), no. 4, 1399–1439.
  • Lyons, Terry; Qian, Zhongmin. System control and rough paths. Oxford Mathematical Monographs. Oxford Science Publications. Oxford University Press, Oxford, 2002. x+216 pp. ISBN: 0-19-850648-1
  • Nualart, David. The Malliavin calculus and related topics. Probability and its Applications (New York). Springer-Verlag, New York, 1995. xii+266 pp. ISBN: 0-387-94432-X
  • Ocone, Daniel. Malliavin's calculus and stochastic integral representations of functionals of diffusion processes. Stochastics 12 (1984), no. 3-4, 161–185.
  • Picard, Jean. Formules de dualité sur l'espace de Poisson. (French) [Duality formulas on the Poisson space] Ann. Inst. H. Poincaré Probab. Statist. 32 (1996), no. 4, 509–548.
  • Picard, Jean; Savona, Catherine. Smoothness of harmonic functions for processes with jumps. Stochastic Process. Appl. 87 (2000), no. 1, 69–91.
  • Revuz, Daniel; Yor, Marc. Continuous martingales and Brownian motion. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 293. Springer-Verlag, Berlin, 1991. x+533 pp. ISBN: 3-540-52167-4
  • Russo, Francesco; Vallois, Pierre. Forward, backward and symmetric stochastic integration. Probab. Theory Related Fields 97 (1993), no. 3, 403–421.
  • Üstünel, A. S. Representation of the distributions on Wiener space and stochastic calculus of variations. J. Funct. Anal. 70 (1987), no. 1, 126–139.